MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-9218-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Skin Inflammation/ Irritation (4545); Insufficient Information (4580)
Date of Event 01/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: exact date unknown, event occurred in (b)(6) 2024 additional suspect medical device component involved in the event: product family: scs-adapters, upn: m365sc9218150, model: sc-9218-15, serial: (b)(6), batch: 7062053.
 
Event or Problem Description
It was reported that the spinal cord stimulation (scs) patient experienced a cyst formation at the adapter site.The physician assessed that the adapters were rubbing together and causing irritation resulting in the cyst formation.Therefore, the patient underwent a surgical procedure to investigate the site and a culture was taken.Culture results revealed a low-grade staphylococcal growth.The patient was recovering with no complications post operatively.
 
Additional Manufacturer Narrative
Block b3: exact date unknown, event occurred in (b)(6) 2024.Additional suspect medical device components involved in the event: product family: scs-adapters.Upn: m365sc9218150.Model: sc-9218-15.Serial: (b)(6).Batch: 7062053.Product family: scs-ipg-r-mri.Upn: m365sc12320.Model: sc-1232.Serial: (b)(6).Batch: 540614 product family: scs-linear leads.Upn: m365sc2366500.Model: sc-2366-50.Serial: (b)(6).Batch: (b)(6).Product family: scs-linear leads.Upn: m365sc2366500.Model: sc-2366-50.Serial: (b)(6).Batch: (b)(6).
 
Event or Problem Description
It was reported that the spinal cord stimulation (scs) patient experienced a cyst formation at the adapter site.The physician assessed that the adapters were rubbing together and causing irritation resulting in the cyst formation.Therefore, the patient underwent a surgical procedure to investigate the site and a culture was taken.Culture results revealed a low-grade staphylococcal growth.The patient was recovering with no complications post operatively.Additional information was provided that the patient was given intravenous antibiotics during the procedure to investigate the site.Additionally, the patient underwent an explant procedure at a later date where the full scs system was explanted.There were no patient complications postoperatively.The explanted devices will not be returned as they were retained by the medical facility.

Brand Name
PRECISION
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key18853238
Report Number3006630150-2024-01259
Device Sequence Number7245859
Product Code LGW
UDI-Device Identifier08714729888734
UDI-Public08714729888734
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/19/2024
Device Model NumberSC-9218-15
Device Catalogue NumberSC-9218-15
Device Lot Number7073808
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown